Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 25, 2011, 7:09 AM MST for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Feb 25, 2011, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 7:09 AM MST (14:09 UTC)
- In effect from
- Feb 25, 2011, 1:00 PM MST
- Expired
- Feb 25, 2011, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS84 KEPZ 251409 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 709 AM MST FRI FEB 25 2011 ...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING FOR FAR WEST TEXAS...THE SACRAMENTO AND CAPITAN MOUNTAINS...AND THE SOUTH CENTRAL NEW MEXICO LOWLANDS INCLUDING THE TULAROSA BASIN FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH OR GREATER FIRE DANGER RATINGS... ...A FIRE WEATHER WATCH IS ALSO IN EFFECT SATURDAY AFTERNOON FOR THE SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH OR GREATER EXPECTED FIRE DANGER RATINGS... .A VIGOROUS UPPER LEVEL TROUGH WILL BE MOVING INTO ARIZONA ON SATURDAY. THIS WILL BRING STRENGTHENING WINDS SOUTHWEST ALOFT OVER OUR AREA BEGINNING FRIDAY...WHICH WILL MIX DOWN TO THE SURFACE. IN ADDITION A STRONG LEE SURFACE TROUGH IS ANTICIPATED TO DEVELOP ACROSS FAR EASTERN NEW MEXICO INTO THIS WEEKEND. THIS WILL ALLOW FOR BREEZY TO WINDY CONDITIONS ACROSS OUR AREA. WITH WARMER TEMPERATURES EXPECTED FRIDAY AND SATURDAY...MINIMUM RELATIVE HUMIDITIES SHOULD FALL BELOW 15 PERCENT IN MOST AREAS. GIVEN ALREADY EXTREMELY DRY FUELS ALREADY PRESENT...THIS WILL CREATE AN ENVIRONMENT RIPE FOR CRITICAL FIRE CONDITIONS. NMZ112-TXZ055-056-252215- /O.UPG.KEPZ.FW.A.0006.110225T2000Z-110226T0200Z/ /O.NEW.KEPZ.FW.W.0007.110225T2000Z-110226T0200Z/ /O.CON.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 709 AM MST FRI FEB 25 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. THIS HAS REPLACED THE FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT TODAY. A FIRE WEATHER WATCH HOWEVER REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * LOCATION...SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE FRIDAY MORNING...CONTINUING THROUGH EARLY FRIDAY EVENING...AND AGAIN LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING...AHEAD OF A STRONG UPPER LEVEL LOW APPROACHING FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ113-252215- /O.UPG.KEPZ.FW.A.0006.110225T2000Z-110226T0200Z/ /O.NEW.KEPZ.FW.W.0007.110225T2000Z-110226T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 709 AM MST FRI FEB 25 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * LOCATION...SACRAMENTO AND CAPITAN MOUNTAINS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE FRIDAY MORNING...CONTINUING THROUGH EARLY FRIDAY EVENING...AHEAD OF AN UPPER LEVEL LOW APPROACHING FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ111-252215- /O.CON.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- 709 AM MST FRI FEB 25 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * LOCATION...SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS UPPER LEVEL LOW PRESSURE APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
2 follow-up statements
365 WWUS84 KEPZ 252012 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 112 PM MST FRI FEB 25 2011 ...RED FLAG WARNING REMAINS EFFECT THIS AFTERNOON THROUGH EARLY THIS EVENING FOR FAR WEST TEXAS...THE SACRAMENTO AND CAPITAN MOUNTAINS...AND THE SOUTH CENTRAL NEW MEXICO LOWLANDS INCLUDING THE TULAROSA BASIN FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH OR GREATER FIRE DANGER RATINGS... ...A FIRE WEATHER WATCH IS ALSO IN EFFECT SATURDAY AFTERNOON FOR THE GILA WILDERNESS...APACHE NATIONAL FOREST...SACRAMENTO AND CAPITAN MOUNTAINS...SOUTH CENTRAL AND SOUTHWEST NEW MEXICO LOWLANDS AND FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH OR GREATER EXPECTED FIRE DANGER RATINGS... .A VIGOROUS UPPER LEVEL TROUGH WILL BE MOVING INTO ARIZONA ON SATURDAY. THIS WILL BRING STRENGTHENING SOUTHWEST WINDS ALOFT OVER OUR AREA BEGINNING FRIDAY...WHICH WILL MIX DOWN TO THE SURFACE. IN ADDITION A STRONG LEE SURFACE TROUGH IS ANTICIPATED TO DEVELOP ACROSS FAR EASTERN NEW MEXICO INTO THIS WEEKEND. THIS WILL ALLOW FOR BREEZY TO WINDY CONDITIONS ACROSS OUR AREA. WITH WARMER TEMPERATURES EXPECTED SATURDAY...MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT IN MOST AREAS. GIVEN ALREADY EXTREMELY DRY FUELS ALREADY PRESENT...THIS WILL CREATE AN ENVIRONMENT RIPE FOR CRITICAL FIRE CONDITIONS. NMZ112-TXZ055-056-261400- /O.CON.KEPZ.FW.W.0007.000000T0000Z-110226T0200Z/ /O.CON.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 112 PM MST FRI FEB 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY MORNING THROUGH LATE SATURDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * LOCATION...SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE FRIDAY MORNING...CONTINUING THROUGH EARLY FRIDAY EVENING...AND AGAIN LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING...AHEAD OF A STRONG UPPER LEVEL LOW APPROACHING FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ113-261400- /O.EXA.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/ /O.CON.KEPZ.FW.W.0007.000000T0000Z-110226T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 112 PM MST FRI FEB 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY MORNING THROUGH LATE SATURDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * LOCATION...SACRAMENTO AND CAPITAN MOUNTAINS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS UPPER LEVEL LOW PRESSURE APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-261400- /O.EXA.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/ SOUTHWEST MOUNTAINS- 112 PM MST FRI FEB 25 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY MORNING THROUGH LATE SATURDAY AFTERNOON. * LOCATION...GILA AND APACHE NATIONAL FORESTS AND THE BLACK RANGE. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS UPPER LEVEL LOW PRESSURE APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ111-261400- /O.CON.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- 112 PM MST FRI FEB 25 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * LOCATION...FAR SOUTHWEST NEW MEXICO...INCLUDING THE BOOTHEEL. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS UPPER LEVEL LOW PRESSURE APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
737 WWUS84 KEPZ 260158 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 657 PM MST FRI FEB 25 2011 ...A RED FLAG WARNING IS IN EFFECT SATURDAY AFTERNOON FOR THE GILA WILDERNESS...APACHE NATIONAL FOREST...SACRAMENTO AND CAPITAN MOUNTAINS...SOUTH CENTRAL AND SOUTHWEST NEW MEXICO LOWLANDS AND FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH OR GREATER EXPECTED FIRE DANGER RATINGS... .A VIGOROUS UPPER LEVEL TROUGH WILL BE MOVING INTO ARIZONA ON SATURDAY. THIS WILL BRING INCREASING SOUTHWEST WINDS ALOFT OVER OUR AREA...WHICH WILL MIX DOWN TO THE SURFACE. IN ADDITION...A STRONG LEE SURFACE TROUGH IS ANTICIPATED TO DEVELOP ACROSS FAR EASTERN NEW MEXICO. WITH WARMER TEMPERATURES EXPECTED SATURDAY...MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT IN MOST AREAS. GIVEN THE EXTREMELY DRY FUELS ALREADY PRESENT...THIS WILL CREATE AN ENVIRONMENT RIPE FOR CRITICAL FIRE CONDITIONS. NMZ112-113-TXZ055-056-261400- /O.EXP.KEPZ.FW.W.0007.000000T0000Z-110226T0200Z/ /O.UPG.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/ /O.NEW.KEPZ.FW.W.0008.110226T1800Z-110227T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 657 PM MST FRI FEB 25 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY. THE RED FLAG WARNING FOR TODAY WILL EXPIRE AT 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * LOCATION...SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING...AHEAD OF A STRONG UPPER LEVEL LOW APPROACHING FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-111-261400- /O.UPG.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/ /O.NEW.KEPZ.FW.W.0008.110226T1800Z-110227T0100Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 657 PM MST FRI FEB 25 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * LOCATION...GILA AND APACHE NATIONAL FORESTS...THE BLACKS RANGE AND THE LOWLANDS OF SOUTHWEST NEW MEXICO. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 2:38 AM MST, 4 hours 31 minutes earlier.
Area forecast discussion, Feb 25, 2:38 AM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 AM MST FRI FEB 25 2011
.SYNOPSIS...
DEEP DRY WESTERLY FLOW TODAY WILL ALLOW FOR PLENTY OF SUNSHINE AND
WARMER TEMPERATURES AS WINDS BECOME BREEZY IN THE AFTERNOON.
CONTINUED DRY SATURDAY AS TEMPERATURES WARM TO WELL ABOVE NORMAL
WITH STRONGER SOUTHWESTERLY WINDS. A VERY STRONG LOW PRESSURE
SYSTEM WILL DROP INTO THE REGION SATURDAY NIGHT AND PASS ACROSS
THE AREA SUNDAY. THIS STORM WILL BRING A WIDE RANGE OF WEATHER TO
SOUTHERN NEW MEXICO AND FAR WEST TEXAS INCLUDING...VERY WINDY
CONDITIONS...BLOWING DUST...RAIN AND SNOW SHOWERS...AND MUCH COOLER
TEMPERATURES SATURDAY NIGHT AND SUNDAY. THE SYSTEM WILL RAPIDLY
EXIT THE AREA SUNDAY AFTERNOON. HIGH PRESSURE WILL FOLLOW BRINGING
FAIR AND MILD CONDITIONS FOR MOST OF NEXT WEEK.
&&
.DISCUSSION...
THIS FORECAST PACKAGE STARTS BENIGN TODAY AND ENDS BENIGN...DAYS
4-7...WITH A WITH VERY BIG EXCEPTION BETWEEN FOR DAYS 2 AND 3.
TODAY A DEEP WESTERLY FLOW PATTERN WILL ALLOW FOR MODERATE WARMING
OF YESTERDAY'S COOLER TEMPERATURES AND KEEP SKIES CLEAR IN A DEEP
DRY AIRMASS. DEEP MIXING WILL ALLOW FOR MIX DOWN AND BREEZY
AFTERNOON CONDITIONS.
SATURDAY THE FLOW BACKS TO SOUTHWEST AS THE NEXT BIG UPPER STORM
SYSTEM BEGINS TO TOWARD SOUTHERN CALIFORNIA. THIS WILL BRING AN
INCREASE IN HIGH CLOUDS BUT NO MOISTURE AT MID OR LOWER LEVELS.
SURFACE PRESSURE GRADIENTS AND THE FLOW PATTERN ALOFT WILL LINE
UP AS WINDS ALOFT BEGIN TO SUBSTANTIALLY INCREASE. DEEP MIXING
WITH WARM SURFACE TEMPERATURES WILL ALLOW FOR A MODERATELY WINDY
AFTERNOON DESPITE THE CLOUDS.
THE STRONG UPPER STORM ARRIVES INTO W NEW MEXICO SATURDAY NIGHT.
A 170KT JET ALOFT COUPLED WITH STRONG SURFACE FORCING BY A FAST
ADVANCING COLD FRONT WILL PRODUCE PLENTY OF DYNAMICS TO PRODUCE
ISOLATED AND SCATTERED SHOWERS. CURRENT SUITE OF MODELS IN GOOD
AGREEMENT IN STARTING PCPN OVER THE GILA AFTER MIDNIGHT...
SPREADING IT E TO THE SACS BY DAYBREAK. IT APPEARS THE WEST IS
MOST FAVORABLE FOR PCPN. WHILE ALL LOWLAND ZONES WILL HAVE 10-30%
CHANCES OF RAIN OR SNOW...THE BIGGER STORY FOR MOST WILL BE THE
STRONG AND POTENTIALLY DAMAGING WINDS WITH THIS SYSTEM AND IT'S
ASSOCIATED COLD FRONT WHICH WILL PRESS W TO E FROM MIDNIGHT AFTER
SATURDAY NIGHT THROUGH NOON SUNDAY. WESTERLY SURFACE WINDS IN
EXCESS OF 50 MPH ARE EXPECTED. THIS IS SURE TO CREATE SIGNIFICANT
IMPACTS...INCLUDING ELECTRICAL UTILITIES. AS FAR AS SNOW IS
CONCERNED...MODELS LAY DOWN ABOUT 4 INCHES IN THE GILA AND 2
INCHES IN THE SACRAMENTO MTNS. BLOWING SNOW WILL LIKELY BE
PROBLEMATIC. TEMPERATURES BEHIND THE FRONT WILL COOL ENOUGH TO
BRING SNOW LEVELS CLOSE TO DESERT FLOOR LEVELS. HOWEVER THE SYSTEM
PASSES SO FAST THAT NO SPOT SHOULD SEE ANY SIGNIFICANT AMOUNT.
TEMPERATURES WILL LIKELY DROP ABOUT 20-25 DEGREES FROM SATURDAY'S
HIGHS. FOR SUNDAY THERE WILL BE A HIGH WIND WATCH ISSUED FOR ALL
ZONES AND A WINTER STORM WATCH FOR THE MOUNTAINS. IN ADDITION FIRE
WEATHER WILL REMAIN A CONCERN FOR SATURDAY.
FINALLY THE MONDAY THROUGH THURSDAY PERIODS LOOK TO RETURN TO MILD
AND FAIR AS BROAD HIGH PRESSURE BUILDS OVER THE AREA KEEPING LOWER
AND ALLOWING TEMPERATURES HIGHER.
&&
.AVIATION...VALID 25/12Z-26/12Z.
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. DRY WESTERLY FLOW
ALOFT WILL CONTINUE THROUGH THE PERIOD KEEPING SKIES CLEAR. LOOK FOR
WINDS FROM 230-260 15G25KTS AREA-WIDE AFTER 18Z. EXPECT LGT-OCNL
MDT TURBC SFC-120 EAST SLOPES OF AREA MOUNTAINS AFT 18Z.
&&
.FIRE WEATHER...
DRY WESTERLY WINDS WILL CONTINUE CONTINUE AGAIN TODAY...BEFORE
STRENGTHENING AND TURNING SOUTHWEST SATURDAY AHEAD OF ANOTHER STRONG
LOW PRESSURE TROUGH APPROACHING FROM THE PACIFIC. WINDS WILL BE
EVEN STRONGER SUNDAY AS 170-180+ MPH JET MAXIMUM PASSES OVERHEAD
WITH 40 TO 50 MPH WINDS AVAILABLE FOR MIX-DOWN. 20-FT GUSTS TO
60MPH OR HIGHER IN FAVORED AREAS SUCH AS GAPS...MOUNTAIN
PASSES...ACROSS RIDGE-LINES AND ALONG EAST SLOPES OF AREA MOUNTAIN
RANGES WILL BE LIKELY THROUGH THE DAY AND EARLY EVENING HOURS
SUNDAY. MIN RH FRIDAY WILL RANGE FROM SINGLE DIGITS ACROSS THE WEST
TEXAS ZONES...TO THE LOW TEENS OVER THE SACRAMENTO AND CAPITAN
MOUNTAINS...TO NEAR 20 PERCENT OVER HIGHER REACHES OF THE GILA
WILDERNESS. MIN RH WILL DROP A COUPLE PERCENTAGE POINTS AREA-WIDE
SATURDAY...WITH THE WARMER SOUTHWEST FLOW. DESPITE OUR STRONGEST
WINDS SUNDAY...ADVECTION OF COLDER AIR AND ADDITIONAL MOISTURE NEAR
PROXIMITY OF TROUGH AXIS...WILL LIKELY KEEP MIN RH ABOVE 20 PERCENT
MOST AREAS. EXCEPTION WILL BE HUDSPETH COUNTY...WHERE MIN RH SHOULD
FALL TO THE HIGH TEENS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 69 41 75 44 52 / 0 0 0 10 20
SIERRA BLANCA TX 75 40 77 44 60 / 0 0 0 0 20
LAS CRUCES 69 39 73 42 52 / 0 0 0 10 20
ALAMOGORDO 66 36 71 40 52 / 0 0 0 0 20
CLOUDCROFT 50 30 54 35 31 / 0 0 0 10 30
TRUTH OR CONSEQUENCES 68 36 70 39 49 / 0 0 0 20 30
SILVER CITY 60 33 60 35 38 / 0 0 0 50 40
DEMING 69 38 72 40 50 / 0 0 0 20 20
LORDSBURG 68 37 69 38 47 / 0 0 0 40 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR NMZ111-112.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NMZ022>025-030>032.
WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
FOR NMZ022.
FIRE WEATHER WATCH FROM 1 PM MST THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ112-113.
WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING FOR NMZ025.
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR TXZ055-056.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM 1 PM MST THIS AFTERNOON THROUGH THIS
EVENING FOR TXZ055-056.
&&
14/99Hazardous weather outlook, Feb 25, 6:00 AM MST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 600 AM MST FRI FEB 25 2011 NMZ022>025-030>032-TXZ055-056-261315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 600 AM MST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND MILD. WINDS WILL BE BREEZY TO MILDLY WINDY THIS AFTERNOON. TEMPERATURES WILL BE 4 TO 7 DEGREES WARMER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SECOND PACIFIC STORM SYSTEM WILL DROP ACROSS THE SOUTHWEST U.S. THIS WEEKEND. STRONG WINDS AND BLOWING DUST WILL RETURN LATE SATURDAY AFTERNOON AHEAD OF THE SYSTEM. AS THE SYSTEM MOVES THROUGH LATE SATURDAY NIGHT THROUGH SUNDAY THE AREA WILL EXPERIENCE STRONG WINDS...A SIGNIFICANT COOL DOWN BEHIND A STRONG COLD FRONT...AND CHANCES FOR RAIN AND SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THE MOUNTAINS AND A HIGH WIND WATCH FOR ALL ZONES SUNDAY. THE SYSTEM WILL EXIT SUNDAY AFTERNOON WITH MILD AND MODERATING WEATHER FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:02 AM MST | High Wind Watch | EPZ | 25 hr | |
| Feb 25, 4:03 AM MST | Winter Storm Watch | EPZ | 25 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.